Twisted Localization of Weight Modules

  • Dimitar GrantcharovEmail author
Part of the Developments in Mathematics book series (DEVM, volume 38)


We discuss how the twisted localization functor leads to a classification of the simple objects and a description of the injectives in various categories of weight modules. The article is a survey on existing results for finite-dimensional simple Lie algebras and superalgebras, affine Lie algebras, and algebras of differential operators.

Key words

Lie algebra Lie superalgebra Weyl algebra Weight module Localization 

Mathematics Subject Classification (2010):




I would like to thank the referee for the helpful suggestions. Also, special thanks are due to Geoff Mason, Ivan Penkov, and Joe Wolf for organizing the workshop series “Lie Groups, Lie Algebras and their Representations” where I had the opportunity to report some of the results in this paper.


  1. 1.
    V. Bavula and V. Bekkert, Indecomposable representations of generalized Weyl algebras, Comm. Algebra 28 (2000), 5067–5100.Google Scholar
  2. 2.
    V. Bekkert, G. Benkart, V. Futorny, Weight modules for Weyl algebras, in “Kac-Moody Lie algebras and related topics”, Contemp. Math. 343 (2004) 17–42.MathSciNetCrossRefGoogle Scholar
  3. 3.
    G. Benkart, D. Britten, F. Lemire, Modules with bounded weight multiplicities for simple Lie algebras, Math. Z. 225 (1997), 333–353.Google Scholar
  4. 4.
    J. Bernstein, S. Gelfand, Tensor products of finite and infinite-dimensional representations of semisimple Lie algebras, Compositio Math. 41 (1980), 245–285.Google Scholar
  5. 5.
    R. Block, The irreducible representations of the Lie algebra sl(2) and of the Weyl algebra, Adv. in Math. 39 (1981), 69–110.Google Scholar
  6. 6.
    D. Britten, F. Lemire, A classification of simple Lie modules having a 1-dimensional weight space. Trans. Amer. Math. Soc. 299 (1987), 683–697.Google Scholar
  7. 7.
    D. Britten, O. Khomenko, F. Lemire, V. Mazorchuk, Complete reducibility of torsion free C n-modules of finite degree, J. Algebra 276 (2004), 129–142.Google Scholar
  8. 8.
    V. Chari, Integrable representations of affine Lie-algebras, Invent. Math. 85 (1986), 317–335.Google Scholar
  9. 9.
    V. Chari and A. Pressley, New unitary representations of loop groups, Math. Ann. 275 (1986), 87–104.Google Scholar
  10. 10.
    V. Chari and A. Pressley, Integrable representations of twisted affine Lie algebras, J. Algebra 113 (1988), 438–464.Google Scholar
  11. 11.
    V. Deodhar, On a construction of representations and a problem of Enright, Invent. Math. 57 (1980), 101–118.Google Scholar
  12. 12.
    I. Dimitrov, V. Futorny, D. Grantcharov, Parabolic sets of roots, Contemp. Math. 499 (2009), 61–74.Google Scholar
  13. 13.
    I. Dimitrov, D. Grantcharov, Simple weight modules of affine Lie algebras, arXiv:0910.0688.Google Scholar
  14. 14.
    I. Dimitrov, O. Mathieu, I. Penkov, On the structure of weight modules, Trans. Amer. Math. Soc. 352 (2000), 2857–2869.Google Scholar
  15. 15.
    Yu. Drozd, V. Futorny, and S. Ovsienko, Harish-Chandra subalgebras and Gelfand-Zetlin modules, Finite-dimensional algebras and related topics, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., Kluwer Acad. Publ., Dordrecht. 424 (1994) 79–93.Google Scholar
  16. 16.
    Yu. Drozd, B. Guzner, S. Ovsienko, Weight modules over generalized Weyl algebras, J. Algebra 184 (1996), 491–504.Google Scholar
  17. 17.
    B. Dubsky, Classification of simple weight modules with finite-dimensional weight spaces over the Schrödinger algebra, arXiv:1309.1346.Google Scholar
  18. 18.
    T. J. Enright, On the fundamental series of a real semisimple Lie algebra: their irreducibility, resolutions and multiplicity formulae, Ann. of Math. 2 (1979), 1–82.Google Scholar
  19. 19.
    S. Fernando, Lie algebra modules with finite-dimensional weight spaces I, Trans. Amer. Math. Soc. 322 (1990), 757–781.Google Scholar
  20. 20.
    V. Futorny, The weight representations of semisimple finite-dimensional Lie algebras, Ph. D. Thesis, Kiev University, 1987.Google Scholar
  21. 21.
    V. Futorny, D. Grantcharov, V. Mazorchuk, Weight modules over infinite dimensional Weyl algebras, to appear in Proc. Amer. Math. Soc. 142 (2014), 3049–3057.Google Scholar
  22. 22.
    M. Gorelik, D. Grantcharov, Bounded highest weight modules of \(\mathfrak{q}(n)\), to appear in Int. Math. Res. Not. (2013), doi:  10.1093/imrn/rnt147.
  23. 23.
    D. Grantcharov, Explicit realizations of simple weight modules of classical Lie superalgebras, Cont. Math. 499 (2009), 141–148.Google Scholar
  24. 24.
    D. Grantcharov, A. Pianzola, Automorphisms of toroidal Lie superalgebras, J. Algebra 319 (2008), 4230–4248.Google Scholar
  25. 25.
    D. Grantcharov, V. Serganova, Category of \(\mathfrak{s}\mathfrak{p}(2n)\)-modules with bounded weight multiplicities, Mosc. Math. J. 6 (2006), 119–134.Google Scholar
  26. 26.
    D. Grantcharov, V. Serganova, Cuspidal representations of \(\mathfrak{s}\mathfrak{l}(n + 1)\), Adv. Math. 224 (2010), 1517–1547.Google Scholar
  27. 27.
    D. Grantcharov, V. Serganova, On weight modules of algebras of twisted differential operators on the projective space, arXiv:1306.3673.Google Scholar
  28. 28.
    D. Grantcharov, M. Yakimov, Cominiscule parabolic subalgebras of simple finite dimensional Lie superalgebras, J. Pure Appl. Algebra 217 (2013), 1844–1863.Google Scholar
  29. 29.
    C. Hoyt, Weight modules of D(2, 1, a), arXiv:1307.8006.Google Scholar
  30. 30.
    A. Joseph, The primitive spectrum of an enveloping algebra, Astérisque 173–174 (1989), 13–53.Google Scholar
  31. 31.
    V. Kac, Infinite Dimensional Lie Algebras. Third edition. Cambridge University Press, Cambridge, 1990. xxii+400 pp.Google Scholar
  32. 32.
    O. Mathieu, Classification of irreducible weight modules, Ann. Inst. Fourier 50 (2000), 537–592.Google Scholar
  33. 33.
    V. Mazorchuk, Lectures on \(sl_{2}(\mathbb{C})\)-modules, Imperial College Press, London, 2010.Google Scholar
  34. 34.
    V. Mazorchuk, C. Stroppel, Cuspidal \(\mathfrak{s}\mathfrak{l}_{n}\)-modules and deformations of certain Brauer tree algebras, Adv. Math. 228 (2011), 1008–1042.Google Scholar
  35. 35.
    V. Mazorchuk, C. Stroppel, Blocks of the category of cuspidal \(\mathfrak{s}\mathfrak{p}(2n)\)-modules, Pacif. J. Math. 251 (2011), 183–196Google Scholar
  36. 36.
    I. Penkov, V. Serganova, Generic irreducible representations of finite-dimensional Lie superalgebras, Internat. J. Math. 5 (1994), 389–419.Google Scholar
  37. 37.
    M. Scheunert, Invariant supersymmetric multilinear forms and the Casimir elements of P-type Lie superalgebras, J. Math. Phys. 28 (1987), 1180–1191.Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Texas at ArlingtonArlingtonUSA

Personalised recommendations